Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 81, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 7, 2007, 6:44 PM MST for Pima County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2007, 6:44 PM MST (01:44 UTC)
- Expired
- Sep 7, 2007, 7:15 PM MST
- In force
- 31 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 18 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 080145 SVRTWC AZC019-080215- /O.NEW.KTWC.SV.W.0081.070908T0144Z-070908T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 644 PM MST FRI SEP 7 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 715 PM MST * AT 639 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR VAIL...OR ABOUT 15 MILES SOUTHEAST OF TUCSON...AND MOVING SOUTHEAST AT 5 MPH. THE STRONGEST PORTION OF THE STORM IS LOCATED NEAR INTERSTATE 10 BETWEEN RITA RANCH AND VAIL AND WAS GENERATING VERY HEAVY RAINFALL ALONG WITH WINDS TO 60 MPH AND HAIL. LAT...LON 3215 11077 3198 11089 3181 11071 3207 11046 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 080208 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 706 PM MST FRI SEP 7 2007 AZC019-080216- /O.EXP.KTWC.SV.W.0081.000000T0000Z-070908T0215Z/ PIMA AZ- 706 PM MST FRI SEP 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY EXPIRES AT 715 PM MST... AT 706 PM MST THE THUNDERSTORMS NEAR VAIL AND NEAR TO SOUTH OF INTERSTATE 10 SOUTHEAST OF TUCSON HAD DIMINISHED TO BELOW SEVERE LEVELS. LOCALLY HEAVY RAIN WILL CONTINUE WITH THESE STORMS...AND AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 730 PM MST. LAT...LON 3215 11077 3198 11089 3181 11071 3207 11046 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:00 PM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 7, 2:00 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST FRI SEP 7 2007 .SYNOPSIS....MOISTURE ASSOCIATED WITH THE PASSAGE OF HENRIETTE WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THIS EVENING. EXPECT SOMEWHAT DRIER CONDITIONS THIS WEEKEND AS A WESTERLY COMPONENT TO OUR FLOW PUSHES MOISTURE OFF A BIT AND FOCUSES IT MORE EASTWARD. && .DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON WAS INDICATING A WEAK CIRCULATION CENTERED OVER WESTERN MARICOPA COUNTY THAT APPEARED TO BE THE FOCUS OF THE SHOWER ACTIVITY EARLIER THIS MORNING. THIS FEATURE MUST HAVE SOME STRONG SUBSIDENCE BEHIND IT OVER WESTERN PINAL INTO CENTRAL AND WESTERN PIMA COUNTIES AS IT DRIFTS SLOWLY NORTHWARD. ON THE OUTER EDGES OF THIS CIRCULATION...STORMS WERE DEVELOPING ALONG THE RIM AND FROM THE WHITE MOUNTAINS SOUTHWARD TO NORTH OF DOUGLAS. ANOTHER BATCH OF THUNDERSTORMS WAS FORMING OVER NORTHERN SONORA MEXICO. RATHER UNCERTAIN ON HOW THINGS WILL PLAY OUT WITH THIS SUBTLE FEATURE LIFTING NORTHWARD THIS EVENING...ESPECIALLY FOR THE TUCSON AREA. AT ANY RATE...STILL EXPECT THUNDERSTORM COVERAGE TO BE MORE ISOLATED IN NATURE WITH LOCALLY HEAVY DOWNPOURS POSSIBLE WITH THE STRONGER STORMS. WOULD EXPECT THAT MOST OF THE ACTIVITY THAT DEVELOPS LATE THIS AFTERNOON AND EVENING WILL DIMINISH AFTER SUNDOWN...WITH SUBSIDENCE IN THE WEAK OF THE CIRCULATION LIFTING NORTHWARD TONIGHT INHIBITING NIGHT TIME ACTIVITY OVER SOUTHERN ARIZONA. MODELS CONTINUED TO SHOW THE CENTER OF THE UPPER HIGH WHICH WAS CURRENTLY OVER THE SOUTHERN PLAINS RETROGRADING TO A POSITION OVER NORTHERN MEXICO AND SOUTHERN ARIZONA BY EARLY NEXT WEEK. AS THIS HIGH BECOMES CENTERED OVERHEAD...MOISTURE CAN BE EXPECTED TO DECREASE STARTING THIS WEEKEND AND EARLY NEXT WEEK. AS THE AIRMASS BECOMES DRIER...HIGH TEMPERATURES WILL BEGIN TO INCREASE SEVERAL DEGREES OVER WHAT WAS OBSERVED YESTERDAY AND TODAY. THE LARGEST JUMP IN HIGH TEMPERATURES WILL OCCUR TOMORROW...THEN SOMEWHAT LEVEL OFF SUNDAY INTO EARLY NEXT WEEK. BY LATE TUESDAY OR WEDNESDAY...THE GFS MODEL WAS ADVERTISING A SYSTEM DIVING SOUTH THROUGH THE MIDDLE OF THE NATION WHICH WILL FLATTEN THE HIGH PRESSURE RIDGE. THUS... EXPECT TO SEE MINIMAL OR NO SHOWER AND THUNDERSTORM ACTIVITY MIDDLE OF THE WEEK THROUGH LATE WEEK. && .AVIATION...ISOLATED TO SCATTERED TSRA/SHRA WILL OCCUR ACROSS SE AZ TODAY. CEILINGS ASSOCIATED WITH TSRAS WILL BE AS LOW AS 1-3KFT AGL AND VSBYS AS LOW AS 3-5SM. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:01 PM MST | Areal Flood Advisory | TWC | Pima | 89 min |
| Sep 7, 7:17 PM MST | Areal Flood Advisory | TWC | Pima | 58 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.